Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


so tired from my HIV -- what can I do?
Feb 11, 1998

I've been drinking fresh juices every morning and then again at night. I also take 40 different vitamins. The man at the health food store recommended this strategy when I told him I was tired all the time from my HIV. It has helped a little but I still feel like I've run a marathon every day. Can you tell me what other people are doing for their tiredness?

Response from Mr. Molaghan

Yikes! Forty different vitamins? It's great that you're drinking lots of fresh juices and are concerned about your nutrition, but vitamins alone will not solve the problem of fatigue. Vitamin supplementation for people with HIV disease is sometimes important. Some of the ways that foods are cooked, grown or processed removes essential vitamins. Also, the minimum daily requirement standards established by the government, are just that-minimum standards. People with HIV are living with a chronic illness and may need higher doses of some vitamins. Be careful. High intake of certain vitamins can be harmful; especially the fat-soluble vitamins A, D, E and K. I would recommend that you make an appointment with a nutritionist to insure that you're diet is also balanced in proteins and carbohydrates as well as vitamins. You haven't mentioned other details about your medical condition (i.e. CD4, viral load, medications etc.). Review the fatigue checklist of previously answered questions and see if any of these issues may be a source of your fatigue, then discuss the symptoms with your physician. Good luck!


Previous
Nutrivir Nutritional Supplement
Next
Magnesium Deficiency

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement